Pennsylvania, 2016

Damaging Winds in Pennsylvania, June 5, 2016

June 5, 2016 · NWS CTP · 13 events in 6 counties and zones

A couple of rounds of severe weather affected central Pennsylvania on June 5, 2016. The first was a line of convection that pushed across the Lower Susquehanna Valley during the late afternoon hours, producing sporadic wind damage across Adams, York and Lancaster counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$82,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A couple of rounds of severe weather affected central Pennsylvania on June 5, 2016. The first was a line of convection that pushed across the Lower Susquehanna Valley during the late afternoon hours, producing sporadic wind damage across Adams, York and Lancaster counties. The second round developed along a lake-enhanced outflow boundary and affected northwestern Pennsylvania during the early evening hours, producing wind damage across Warren, McKean and Elk counties and generating an EF-1 tornado in Warren County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 5, 2:18 PM EST, 16 minutes earlier.

Area forecast discussion, Jun 5, 2:18 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service State College PA
318 PM EDT SUN JUN 5 2016

.SYNOPSIS...
A cold front moving east through the Ohio Valley will push a plume
of deep moisture northward into into the state today as a warm
front also lifts north across the region. Numerous
showers and thunderstorms...some severe...will move across the
state during the reminder of the afternoon and early evening
hours.

Warm...mainly dry...and much less humid air will move in for
Monday. Another cold front will move southeast from the Great
Lakes on Tuesday bringing another round of unsettled conditions
for Tuesday into early Wednesday. Cooler and mainly dry weather
will follow for later in the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*Scattered to numerous severe thunderstorms remain possible over
 the eastern 1/2 of Pennsylvania today.
*Will need to watch Nwrn PA for psbls severe storms later this
 aftn and early evening as secondary line develops

Severe Thundestorm Watch #236 now in effect for Lower Susq River
Valley until 10 PM EDT.

A shortwave trough moving up the Ohio River Valley this morning
will assume a negative tilt as it moves northeastward across the
Mid Atlantic region this afternoon/early evening. At the surface,
low pressure will deepen to below 1000mb lifting northward across
the lower Great Lakes into southern Ontario.

A SW-NE plume of deep tropical moisture with PWATS of 1.5-2
inches will reside across much of the forecast area through
today...as one or more mid-upper level jetlets cross the state.
Enhanced upper level divergence in the favorable L.E. and R.E.
regions of the jet maxes after 15z will team up with peak heating
and instability...along with a A wind shift line/surface trough
(that will extend southward from the low and move across central
PA during the afternoon and evening hours today)...helping to
focus one or more bkn lines of strong to severe tsra.

The clouds/precipitation early today still could be a limiting
factor for severe wx. Assuming this does not occur and boundary
layer destabilization can be realized, rapidly strengthening
vertical wind shear profiles and increasing speed shear aloft are
favorable for organized severe storm clusters including a few
supercells.

The main emphasis is that scattered to numerous severe
thunderstorms are possible across portions of central and
southeast PA Sunday afternoon and evening with hail, damaging
winds and a few tornadoes possible.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
latest radar imagery shows narrow line of intense rainfall
stretched ne to sw acros central pa along leading edge of area of moderate
to heavy rain...preceding approaching cold front/upper trof.
visible satellite imagery and sfc obs continue to show sig cloud
cover in warm sector ahead of ongoing pcpn. clouds are limiting
sfc warming which in turn is likely prevnting further
intensification of current cells and formation of new convection
within the warm sector. spc has recently issued swomcd for sern pa
and swd into nova...but yet to be seen if severe convection will
be able to pop.

The primary llj...larger scale forcing and the sfc trough pushes
quickly east of the susq valley by dusk...leaving just isolated
showers and some clearing across the CWA.

A trailing and weakening cold front will push across western and
central PA during the evening hours...then through the Susq
Valley later tonight...bringing the chc for a few more showers
within an axis of still moderately high pwats of 1.25 to 1.5
inches.

Well after midnight...expect partial clearing and showers should
greatly decrease in coverage with cooler and drier air advecting
into the commonwealth and PWATS decreasing by approx 0.50 of an
inch.

Low temps at sunrise Monday should be in the mid 50s to mid 60s
(or about 8 deg lower than those early Sunday).

Weak surface ridging across the region monday will provide some
morning sunshine with sw flow at the surface and aloft. cooling
mid and upper levels in the afternoon and the approach of a weak
cfront will spark some scattered showers and even a few isolated
low-topped tsra across the wrn mtns.

Locations SE of the allegheny front should see at most a few
isolated showers after 18z monday. high temps Monday will be near
to slightly above normal...but with much more comfortable
dewpoints in the 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
*Cooler and unsettled pattern for tuesday and Wednesday June 7-8th
*Improving conditions with gradual warming trend likely by next
 weekend

By early in the upcoming week, broad cyclonic flow beneath an
anomalous eastern U.S. trough will keep an unsettled pattern in
place into the middle of next week. Multiple pieces of energy
embedded within the mean trough aloft may generate one or more
periods of showers and possible afternoon thunderstorms - given
strong diurnal component and relatively cool air aloft. High
pressure builds into the area during the second half of next week
likely bringing improving conditions. Additional pieces of energy
aloft may bring more chances of showers late in the week. Near-
to- below normal temperatures during the first half of next should
gradually trend warmer by next weekend.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
latest radar imagery shows narrow line of intense rainfall
stretched ne to sw across central pa along leading edge of area
of moderate to heavy rain...preceding approaching cold front/upper
trof. visible satellite imagery and sfc obs continue to show sig
cloud cover in warm sector ahead of ongoing pcpn. clouds are
limiting sfc warming which in turn is likely prevnting further
intensification of current cells and formation of new convection
within the warm sector. widespread mvfr with embedded ifr
accompany the line of rain. elsewhere vfr conds are expected.

By 00Z Mon most of the storms will be off to the east of the
terminals. Expect another round of IFR cigs and vsbys at all
terminals overnight into Monday morning, especially in areas that
received precipitation.

OUTLOOK...

Mon-Wed...VFR with ocnl MVFR with scattered showers/isold PM
tstms.

Thu-Fri...VFR/No sig wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Gartner
NEAR TERM...DeVoir/Gartner
SHORT TERM...Lambert/Gartner
LONG TERM...Lambert/Gartner
AVIATION...Ceru/Gartner
Hazardous weather outlook, Jun 5, 2:19 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT SUN JUN 5 2016

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
061930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
319 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME
STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-063>066-061930-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
319 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-049>053-056-061930-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
319 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 1:35 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SUN JUN 5 2016

PAZ049-050-052-051900-
UNION PA-SNYDER PA-NORTHUMBERLAND PA-
235 PM EDT SUN JUN 5 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SNYDER...UNION...AND
NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...

AT 234 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PENNS CREEK TO NEAR MOUNT PLEASANT MILLS.
MOVEMENT WAS EAST AT 55 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.

STRONG THUNDERSTORMS WILL BE NEAR...
  PORT TREVORTON...WINFIELD AND KRATZERVILLE AROUND 245 PM EDT.
  NORTHUMBERLAND...SUNBURY AND SHAMOKIN DAM AROUND 250 PM EDT.
  REBUCK AROUND 255 PM EDT.
  TREVORTON...RIVERSIDE AND STONINGTON AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HERNDON...SEVEN
POINTS...FREEBURG...NEW BERLIN AND SNYDERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4067 7668 4069 7712 4090 7710 4097 7666
      4096 7665
TIME...MOT...LOC 1834Z 263DEG 46KT 4087 7706 4071 7707

DANGELO
Special weather statement, Jun 5, 1:50 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT SUN JUN 5 2016

PAZ036-063-064-051915-
CUMBERLAND PA-ADAMS PA-FRANKLIN PA-
250 PM EDT SUN JUN 5 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 315 PM EDT...

AT 249 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHIPPENSBURG TO NEAR CLAYLICK. MOVEMENT WAS
EAST AT 40 MPH.

VERY HEAVY RAIN AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE...
MOUNT HOLLY SPRINGS...FAYETTEVILLE...WALNUT BOTTOM...WAYNE HEIGHTS...
BOILING SPRINGS...PINE GROVE FURNACE...ROUZERVILLE...GUILFORD...
CLAYLICK...MARION...SCOTLAND...MONT ALTO...CASHTOWN...IDAVILLE...
UPTON AND ARENDTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3972 7795 4006 7759 4022 7697 3972 7752
TIME...MOT...LOC 1849Z 255DEG 29KT 4003 7757 3973 7789

LA CORTE
Special weather statement, Jun 5, 2:10 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT SUN JUN 5 2016

PAZ042-051>053-056>059-052000-
DAUPHIN PA-MONTOUR PA-SULLIVAN PA-COLUMBIA PA-SCHUYLKILL PA-
LEBANON PA-NORTHUMBERLAND PA-PERRY PA-
310 PM EDT SUN JUN 5 2016

...THUNDERSTORMS WITH DTRONG WIND GUSTS WILL MOVE THROUGH EAST-
CENTRAL PENNSYLVANIA UNTIL 400 PM EDT...

AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIGGERTOWN TO FERNDALE TO WERTZVILLE.
MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED.

STRONG THUNDERSTORMS WILL BE NEAR...

JAMISON CITY...KNOEBELS GROVE AND CENTRAL AROUND 315 PM EDT.
NUMIDIA...ARISTES AND MAINVILLE AROUND 325 PM EDT.

DEHART DAM...SHUMANS AND PENN NATIONAL RACE COURSE NEAR 330 PM EDT.

FORT INDIANTOWN GAP AND BRANDONVILLE AROUND 335 PM EDT.
NUREMBURG...ONEIDA AND SHEPPTON AROUND 340 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4064 7599 4057 7602 4049 7644 4046 7638
      4031 7698 4030 7710 4078 7667 4120 7655
      4127 7645 4129 7652 4132 7651 4141 7627
      4120 7632 4113 7628 4114 7623 4095 7621
      4090 7603 4091 7600 4073 7576
TIME...MOT...LOC 1907Z 248DEG 43KT 4128 7646 4081 7661 4033 7705

DANGELO
Special weather statement, Jun 5, 2:11 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT SUN JUN 5 2016

PAZ042-051>053-056>059-052000-
DAUPHIN PA-MONTOUR PA-SULLIVAN PA-COLUMBIA PA-SCHUYLKILL PA-
LEBANON PA-NORTHUMBERLAND PA-PERRY PA-
311 PM EDT SUN JUN 5 2016

...THUNDERSTORMS WITH STRONG WIND GUSTS WILL MOVE THROUGH EAST-
CENTRAL PENNSYLVANIA UNTIL 400 PM EDT...

AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIGGERTOWN TO FERNDALE TO WERTZVILLE.
MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED.

STRONG THUNDERSTORMS WILL BE NEAR...

JAMISON CITY...KNOEBELS GROVE AND CENTRAL AROUND 315 PM EDT.
NUMIDIA...ARISTES AND MAINVILLE AROUND 325 PM EDT.

DEHART DAM...SHUMANS AND PENN NATIONAL RACE COURSE NEAR 330 PM EDT.

FORT INDIANTOWN GAP AND BRANDONVILLE AROUND 335 PM EDT.
NUREMBURG...ONEIDA AND SHEPPTON AROUND 340 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4064 7599 4057 7602 4049 7644 4046 7638
      4031 7698 4030 7710 4078 7667 4120 7655
      4127 7645 4129 7652 4132 7651 4141 7627
      4120 7632 4113 7628 4114 7623 4095 7621
      4090 7603 4091 7600 4073 7576
TIME...MOT...LOC 1907Z 248DEG 43KT 4128 7646 4081 7661 4033 7705

DANGELO
Special weather statement, Jun 5, 2:19 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT SUN JUN 5 2016

PAZ036-057-063>065-051945-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-YORK PA-FRANKLIN PA-
319 PM EDT SUN JUN 5 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
YORK...CUMBERLAND...AND DAUPHIN COUNTIES UNTIL 345 PM EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR PINE GROVE FURNACE TO WAYNESBORO. MOVEMENT
WAS EAST AT 40 MPH.

VERY HEAVY RAIN AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...WAYNESBORO...GETTYSBURG...LAKE HERITAGE...
VALLEY GREEN...WAYNE HEIGHTS...BONNEAUVILLE...LITTLESTOWN...
ROUZERVILLE...MCSHERRYSTOWN...SIDDONSBURG...HAMPTON...LAKE MEADE...
CASHTOWN...ORRTANNA...MOUNT HOLLY SPRINGS...EAST BERLIN...DOVER...
PINE GROVE FURNACE AND DILLSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4013 7730 4023 7665 3972 7708 3972 7764
TIME...MOT...LOC 1918Z 265DEG 31KT 4008 7729 3974 7757

LA CORTE

The radar

The Sterling radar (KLWX), 109 km away, was scanning. The volume nearest the first event began at 19:35 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 5, 2:34 PM EST
Where
Adams County, 0.71 mi ENE of Biglerville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.934, -77.237

Thunderstorm winds estimated near 60 mph knocked down a single tree that brought down wires in Biglerville.

Thunderstorm Wind, York

When
June 5, 3:00 PM EST
Where
York County, 0.23 mi E of Hilton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.980, -76.816

Thunderstorm winds estimated near 60 mph knocked down multiple trees along Emig Mill Road near York.

Thunderstorm Wind, Lancaster

When
June 5, 3:43 PM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.040, -76.300

A thunderstorm wind gust to 64 mph was measured by a trained spotter near Lancaster, and a brief funnel cloud was spotted.

Thunderstorm Wind, Lancaster

When
June 5, 3:55 PM EST
Where
Lancaster County, 0.87 mi SE of Gordonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
40.010, -76.120

Thunderstorm winds estimated near 60 mph knocked down trees in Paradise.

Thunderstorm Wind, Warren

When
June 5, 3:57 PM EST
Where
Warren County, 1.51 mi NW of North Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
41.884, -79.192

Thunderstorm winds estimated near 60 mph knocked down trees along Route 69 west of North Warren.

Thunderstorm Wind, Warren

When
June 5, 4:00 PM EST
Where
Warren County, 0.86 mi SE of Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.840, -79.140

Thunderstorm winds estimated near 60 mph knocked down trees and wires near Warren.

Thunderstorm Wind, Warren

When
June 5, 4:03 PM EST
Where
Warren County, 1.52 mi NE of Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
41.868, -79.133

Thunderstorm winds estimated near 60 mph knocked down trees along Quaker Hill Road east of Venturetown.

Thunderstorm Wind, Warren

When
June 5, 4:15 PM EST
Where
Warren County, 1.51 mi SE of Kinzua
Measured
52 kt (60 mph) estimated gust
Property damage
$60,000
Reported by
Broadcast Media
Coordinates
41.855, -78.948

Thunderstorm winds estimated near 60 mph severely damaged a couple of houseboats at the Kinzua-Wolf Run Marina.

Thunderstorm Wind, McKean

When
June 5, 4:30 PM EST
Where
McKean County, 5.69 mi W of West Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.960, -78.810

Thunderstorm winds estimated near 60 mph brought down trees in Corydon Township near Stickney.

Thunderstorm Wind, McKean

When
June 5, 4:35 PM EST
Where
McKean County, Marshburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.850, -78.770

Thunderstorm winds estimated near 60 mph brought down trees in Lafayette Township near Marshburg.

Thunderstorm Wind, McKean

When
June 5, 4:50 PM EST
Where
McKean County, 0.86 mi SE of Bradford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.960, -78.640

Thunderstorm winds estimated near 60 mph brought down trees in Bradford Township in the city of Bradford.

Thunderstorm Wind, Elk

When
June 5, 5:15 PM EST
Where
Elk County, 0.52 mi W of Kaulmont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.430, -78.560

Thunderstorm winds estimated near 60 mph brought down five to six trees in St. Marys.

Thunderstorm Wind, Elk

When
June 5, 5:40 PM EST
Where
Elk County, 0.52 mi E of Weedville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
41.280, -78.490

Thunderstorm winds estimated near 60 mph brought down trees in Weedville. A tree and power lines were down on a car on Plum Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628289, 628290, 628292, 628291, 628706, 628293, 628707, 628295, 630236, 630234, 630235, 630237, 630238.